Alert archive / Puerto Rico / Flash Flood Warnings in 2022
Flash Flood Warning 75, NWS JSJ
NWS JSJ issued this flash flood warning at Oct 27, 2022, 9:25 AM CDT. It was in force for 10 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 27, 2022, 9:25 AM CDT (14:25 UTC)
- Expired
- Oct 27, 2022, 7:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 14 km from the middle of the area, began a volume at 14:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 27, 2:15 PM CDT | FLASH FLOOD | 1 E Yaurel, PR | SOCIAL MEDIA POST SHOWED FLASH FLOODING AT CARR. 184, KM 5.0 IN BARRIO JAGUAL, PATILLAS, PR. CARS WERE REPORTED TRAPPED IN THE WATER. |
| Oct 27, 2:30 PM CDT | FLASH FLOOD | 2 Nne Patillas, PR | FLASH FLOODING WAS REPORTED THROUGH SOCIAL MEDIA AT CARR. 7759 BARRIO MARIN BAJO, SECTOR LOS BARROS, PATILLAS, PR. A BRIDGE GOT WASHED AWAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 174 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
089
WGCA52 TJSJ 271425
FFWSJU
PRC095-109-151-271700-
/O.NEW.TJSJ.FF.W.0075.221027T1425Z-221027T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
1025 AM AST Thu Oct 27 2022
The National Weather Service in San Juan has issued a
* Flash Flood Warning for...
Maunabo County in Puerto Rico...
Patillas County in Puerto Rico...
Yabucoa County in Puerto Rico...
* Until 100 PM AST.
* At 1025 AM AST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. The expected rainfall rate is 1
to 3 inches in 3 hours. Flash flooding is ongoing or expected to
begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
&&
LAT...LON 1810 6602 1808 6601 1809 6598 1809 6594
1812 6593 1813 6591 1811 6587 1812 6585
1810 6585 1807 6580 1805 6584 1801 6583
1798 6592 1797 6598 1798 6602 1801 6604
1804 6605 1803 6608 1806 6609 1811 6605
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-3 INCHES IN 3 HOURS
$$
ER4 follow-up statements
410
WGCA52 TJSJ 271602
FFWSJU
PRC095-109-151-272000-
/O.EXT.TJSJ.FF.W.0075.000000T0000Z-221027T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
1202 PM AST Thu Oct 27 2022
The National Weather Service in San Juan has extended the
* Flash Flood Warning for...
Maunabo County in Puerto Rico...
Patillas County in Puerto Rico...
Yabucoa County in Puerto Rico...
* Until 400 PM AST.
* At 1202 PM AST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. The expected rainfall rate is 2
to 3 inches in 4 hours. Flash flooding is ongoing or expected to
begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
&&
LAT...LON 1810 6602 1808 6601 1809 6598 1809 6594
1812 6593 1813 6591 1811 6587 1812 6585
1810 6585 1807 6580 1805 6584 1801 6583
1798 6592 1797 6598 1798 6602 1801 6604
1804 6605 1803 6608 1806 6609 1811 6605
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...2-3 INCHES IN 4 HOURS
$$
ER930
WGCA52 TJSJ 271921
FFWSJU
PRC095-109-151-272230-
/O.EXT.TJSJ.FF.W.0075.000000T0000Z-221027T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
321 PM AST Thu Oct 27 2022
The National Weather Service in San Juan has extended the
* Flash Flood Warning for...
Maunabo County in Puerto Rico...
Patillas County in Puerto Rico...
Yabucoa County in Puerto Rico...
* Until 630 PM AST.
* At 321 PM AST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. The expected rainfall rate is 2
to 3 inches in 4 hours. Flash flooding is ongoing or expected to
begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Maunabo, Yabucoa, Patillas, Emajagua, Playita, Martorell, Palmas,
Rosa Sanchez, Palo Seco, Lamboglia, El Negro, Yaurel, Comunas and
Candelero Arriba.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
&&
LAT...LON 1810 6602 1808 6601 1809 6598 1809 6594
1812 6593 1813 6591 1811 6587 1812 6585
1810 6585 1807 6580 1805 6584 1801 6583
1798 6592 1797 6598 1798 6602 1801 6604
1804 6605 1803 6608 1806 6609 1811 6605
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...2-3 INCHES IN 4 HOURS
$$
ERG399
WGCA52 TJSJ 272224
FFWSJU
PRC095-109-151-280000-
/O.EXT.TJSJ.FF.W.0075.000000T0000Z-221028T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
624 PM AST Thu Oct 27 2022
The National Weather Service in San Juan has extended the
* Flash Flood Warning for...
Maunabo County in Puerto Rico...
Patillas County in Puerto Rico...
Yabucoa County in Puerto Rico...
* Until 800 PM AST.
* At 624 PM AST, Doppler radar indicated heavy rain across the
warned area. Between 2 and 5 inches of rain have fallen.
Additional rainfall amounts up to 1 inch are possible in the
warned area. Flash flooding is already occurring, mainly along Rio
Grande de Patillas in Patillas, Rio Maunabo in Maunabo, and Rio
Guayanes in Yabucoa.
HAZARD...Life threatening flash flooding. Heavy rain producing
flash flooding.
SOURCE...Radar and emergency managers.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
&&
LAT...LON 1810 6602 1808 6601 1809 6598 1809 6594
1812 6593 1813 6591 1811 6587 1812 6585
1810 6585 1807 6580 1805 6584 1801 6583
1798 6592 1797 6598 1798 6602 1801 6604
1804 6605 1803 6608 1806 6609 1811 6605
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
ICP944
WGCA72 TJSJ 272352
FFSSJU
Flash Flood Statement
National Weather Service San Juan PR
752 PM AST Thu Oct 27 2022
PRC095-109-151-280002-
/O.EXP.TJSJ.FF.W.0075.000000T0000Z-221028T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Maunabo PR-Patillas PR-Yabucoa PR-
752 PM AST Thu Oct 27 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 8 PM AST THIS EVENING FOR
MAUNABO, PATILLAS AND YABUCOA COUNTIES...
Flood waters continue to recede and no additional heavy is
anticipated. Flooding is no longer expected to pose a threat at
this time. Please continue to heed to any road closures and remain
alert to ponded water on roads and allow time for rivers and streams
to return to normal levels during the next few hours.
A Flood Watch remains in effect until 800 PM AST Friday for portions
of Puerto Rico and Virgin Islands.
LAT...LON 1810 6602 1808 6601 1809 6598 1809 6594
1812 6593 1813 6591 1811 6587 1812 6585
1810 6585 1807 6580 1805 6584 1801 6583
1798 6592 1797 6598 1798 6602 1801 6604
1804 6605 1803 6608 1806 6609 1811 6605
$$
RAMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Oct 27, 9:13 AM CDT, 12 minutes earlier.
Area forecast discussion, Oct 27, 9:13 AM CDT, 12 minutes before
Area Forecast Discussion National Weather Service San Juan PR 1013 AM AST Thu Oct 27 2022 ...New UPDATE, AVIATION, MARINE... .UPDATE... Issued at 1007 AM AST Thu Oct 27 2022 A near stationary trough will likely result in excessive heavy rainfall through at least Friday. Although the activity will gradually diminish in some portions, this unstable weather conditions may last through the weekend. Additional showers today and tomorrow over saturated soils and excessive runoff from previous rainfall could lead to flash flooding and mudslides in areas of steep terrain. Therefore, the Flash Flood Watch was extended through Friday evening. && .SYNOPSIS..Wet and unstable weather conditions are expected to prevail throughout the rest of the workweek due to an upper-level trough and lingering surface trough over the region. A Flash Flood Watch continues in effect through this evening for PR and the USVI. && .SHORT TERM...Today through Saturday... A Flash Flood Watch is in effect for Puerto Rico and the U.S. Virgin Islands through this evening. Please refer to the latest Flash Flood Watch (FFASJU) for more information An unsettled weather pattern will continue today across the region as an upper-level trough and associated surface trough continues to promote moisture pooling across the islands. However, the upper- level trough is gradually weakening and 500 mb temperatures are expected to remain around -5.5C through the short term period. Meanwhile, a weak upper-level ridge will gradually build across the eastern Caribbean and a surface high pressure over the central Atlantic will promote moderate southeasterly trades across the region. This scenario suggest a slow drying pattern through the weekend, with PWAT values forecasted to decrease from around 2.30 inches today to near 2.00 inches on Saturday. Regardless, this moisture content is still above normal values, and showers and thunderstorms are expected to develop each day in diurnal activity. Today should be the wettest day, in terms of areal coverage across all islands. Then, a more seasonable pattern is expected on Friday and Saturday with nighttime convection favoring the windward areas of the islands, followed by afternoon convection downwind of the islands and across portions of the interior and western PR. .LONG TERM...Sunday through Friday... The inherited forecast is still on track. On Sunday, expect another moisture surge to reach the forecast area, as the low- pressure system approaches. This wet pattern will prevail through the first part of the workweek. Latest model run is suggesting that Tuesday will be the peak of the event, with moisture contents reaching 2 inches. The National Hurricane Center is monitoring this system and is giving it a 50% chance of development within the next five days. At this time, the system does not represent a direct impact on the local islands other than an increase in moisture content across the region. The main threats with this event are flooding and mudslides, due to how saturated the soils are. Urban and small stream flooding is very likely with the passage of this weather feature. Expect Wednesday to be a transition day, as models suggest a more seasonal weather pattern through at least Friday. && .LONG TERM...Sunday through Friday... The inherited forecast is still on track. On Sunday, expect another moisture surge to reach the forecast area, as the low- pressure system approaches. This wet pattern will prevail through the first part of the workweek. Latest model run is suggesting that Tuesday will be the peak of the event, with moisture contents reaching 2 inches. The National Hurricane Center is monitoring this system and is giving it a 50% chance of development within the next five days. At this time, the system does not represent a direct impact on the local islands other than an increase in moisture content across the region. The main threats with this event are flooding and mudslides, due to how saturated the soils are. Urban and small stream flooding is very likely with the passage of this weather feature. Expect Wednesday to be a transition day, as models suggest a more seasonal weather pattern through at least Friday. && .AVIATION... (12Z TAFS) Issued at 1007 AM AST Thu Oct 27 2022 Unsettled weather conditions will continue across the local region. Therefore, MVFR conditions across local terminals will remain possible throughout this evening. JPS/JSJ/IST/ISX/JBQ can expect TSRA/SHRA at times. Another round with +TSRA/+SHRA will return after 28/04z. Winds will continue from the SE/ESE at 10-15 knots and locally higher near SHRA/TSRA. && .AVIATION...Sct-Num SHRA with Isold TSRA will continue to affect the regional waters and the local flying area today, as a tropical wave continues to cross the region while interacting with an upper-level trough. SCT ocnl bkn lyrs nr FL025..FL050...BKN-OVC lyrs btw FL080- FL120. Winds will increase from the east-southeast at 10 to 15 kts with sea breeze variations aft 14Z. && .MARINE... Issued at 1007 AM AST Thu Oct 27 2022 Mariners should exercise caution across the local waters due to thunderstorm activity. This activity may produce frequent lightning, sudden waterspout and strong winds. We did not introduce new changes. && .MARINE...Increasing winds and the passage of a tropical wave across the Caribbean waters will maintain choppy seas today, mainly across the offshore Caribbean waters and the Mona Passage. As a result, small craft operators should exercise caution due to seas up to 6 feet and east to southeasterly winds near 20 knots. Please refer to the latest Coastal Waters Forecast (CWFSJU) issued by WFO San Juan PR for latest updates. && .SJU WATCHES/WARNINGS/ADVISORIES... PR...Flood Watch through Friday evening for PRZ001>013. VI...Flood Watch through Friday evening for VIZ001-002. && RADAR...CAM PUBLIC DESK....MMC PUBLIC DESK...ERG RADAR...ERH
Hazardous weather outlook, Oct 27, 4:50 AM CDT, 4 hours 35 minutes before
Perspectivas sobre las Condiciones Peligrosas del Tiempo Servicio Nacional de Meteorologia en San Juan PR 520 AM AST jueves 27 de octubre de 2022 AMZ710>745-PRZ001>013-280930- San Juan y Vecindad-Noreste-Sureste- Este Interior-Norte Central-Interior Central-Ponce y Vecindad- Noroeste-Oeste Interior-Mayaguez y Vecindad-Suroeste-Culebra-Vieques- Las aguas costeras cercanas y lejanas a la costa del Atlantico y del Caribe- 520 AM AST jueves 27 de octubre de 2022 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Puerto Rico. .Rayos...Tronadas de aisladas a dispersas se esperan a traves de Puerto Rico, Culebra y Vieques. Este atento a las tronadas en su area y este preparado para refugiarse. .Lluvia Excesiva...Una Vigilancia de Inundaciones repentinas esta en efecto hasta temprano en la noche. Por favor refierase a la ultima vigilancia de inundaciones (FFASJU) para mayor informacion. . Vientos...Se esperan condiciones ventosas a traves de las aguas locales y las aguas costeras del sur de Puerto Rico. Asegure objetos que esten sueltos. .Condiciones Maritimas...Los operadores de embarcaciones pequenas deben ejercer precausion a traves de la mayoria de las aguas locales debido a vientos de hasta 20 nudos. Oleaje de hasta 6 pies a traves de las aguas del Caribe y Pasaje de la Mona. .Corrientes Marinas...Las corrientes marinas amenazantes a la vida son posibles en las zonas de olas rompientes para la mayoria de las playas de Puerto Rico incluyendo Culebra y Vieques. .DIAS DOS A SIETE...jueves a martes Un riesgo moderado de inundaciones repentinas continuara a traves de las playas de las islas hasta la proxima semana. Se esperan inundaciones urbanas y de pequenos riachuelos cada tarde a traves del interior y oeste de Puerto Rico debido a tronadas. .Comunicado sobre informacion reportada por observadores... Se recomienda a los observadores a reportar. Por favor, brinde toda la informacion relacionada a inundaciones al Servicio Nacional de Meteorologia. AMZ715-725-VIZ001-002-280930- San Tomas, San John e Islas Adyacentes- Santa Cruz-Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe- 520 AM AST jueves 27 de octubre de 2022 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Islas Virgenes Estadounidenses y las aguas costeras adyacentes. .DIA UNO...Hoy y Esta Noche .Rayos... Se esperan tronadas aisladas a traves de las Islas Virgenes Americanas. Este atento a las tronadas en su area y este preparado para refugiarse. .Lluvia Excesiva...Una Vigilancia de Inundaciones repentinas esta en efecto hasta temprano en la noche. Por favor refierase a la ultima vigilancia de inundaciones (FFASJU) para mayor informacion. . Vientos...Se esperan condiciones ventosas a traves de las aguas locales. .Condiciones Maritimas...Los operadores de embarcaciones pequenas deben ejercer precausion a traves de la mayoria de las aguas locales debido a los vientos de hasta 20 nudos. Oleaje de hasta 6 pies a traves de las aguas del Caribe y Pasaje de la Mona. .Corrientes Marinas...Las corrientes marinas amenazantes a la vida son posibles en las zonas de olas rompientes, particularmente a traves de la mayoria de las playas de Santa Cruz y las playas del oeste de St. Thomas. .DIAS DOS A SIETE...viernes hasta miercoles El riesgo moderado de inundaciones continuara a traves de las playas de las islas hasta la proxima semana. .Comunicado sobre informacion reportada por observadores... Se recomienda a los observadores a reportar. Por favor, brinde toda la informacion relacionada a inundaciones al Servicio Nacional de Meteorologia.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 8:15 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 26, 8:42 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 26, 9:30 PM CDT | Areal Flood Warning | JSJ | 5 hr | |
| Oct 26, 10:01 PM CDT | Areal Flood Warning | JSJ | 8 hr | |
| Oct 27, 4:54 AM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| Oct 27, 6:04 AM CDT | Areal Flood Warning | JSJ | 3 hr | |
| Oct 27, 6:54 AM CDT | Flash Flood Warning | JSJ | 5 hr | |
| Oct 27, 8:10 AM CDT | Flash Flood Warning | JSJ | 7 hr | |
| Oct 27, 8:56 AM CDT | Flash Flood Warning | JSJ | 9 hr | |
| Oct 27, 11:15 AM CDT | Flash Flood Warning | JSJ | 8 hr | |
| Oct 27, 11:18 AM CDT | Flash Flood Warning | JSJ | 6 hr | |
| Oct 27, 11:40 AM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Oct 27, 4:21 PM CDT | Areal Flood Warning | JSJ | 9 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.